MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-LWS-SC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) the serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 8fr fiberoptix ultra (sc) intra-aortic balloon catheter (iabc) without the original packaging carton.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the supplied 40cc inflation driveline tubing was noted connected to the short driveline tubing; blood was noted in the driveline tubing.The one-way was tethered to the short driveline tubing.The bladder was fully unwrapped.A bend to the central lumen was noted at approximately 59cm from the distal tip.Some blood was noted on the exterior surfaces of the returned sample.Some blood was noted within the helium pathway.The customer photos were reviewed.The photo shows the iabc serial number and matches the reported/returned serial number.The photo shows the iabc with blood in the helium pathway, which is consistent with the reported complaint.The bladder thickness was measured at six points with measurements ranging from 0.0052in-0.0060in and was within specification of the process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested using in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, abrasions were observed from approximately 15.8cm to 17.5cm from the iabc distal tip.A full thickness abrasion to the bladder was confirmed at approximately 16.1cm from the iabc distal tip and the appearance was consistent with repeated contact with calcified plaque on the aortic wall.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance and could not advance at approximately 59cm from the distal tip, which is the location of the previously noted bend.No blood or debris was noted on the guidewire.A device history record (dhr) review was conducted for the lot number/serial number with no relevant findings.The device passed all manufacturing specifications prior to release.Nc was initiated on lot 18c25h0613 for "broken retaining tubes (lws)"; the lot was released per procedure.This is not relevant to the reported complaint.Corrective action is not required.The reported complaint that "balloon rupture" is confirmed.The intra-aortic balloon catheter (iabc) bladder had a full thickness abrasion, which caused the blood to enter the helium pathway.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action is required at this time.The complaint will be monitored for any developing trends.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description
It was reported that there was a balloon rupture.The information further states, "i spoke with the clinical icu educator who let me know that the patient was known to have tortuous anatomy which may have contributed to the rupture.Balloon removed, per account there may have been a delay in balloon removal.Unknown at this time how much of a delay".No report of patient harm or injury.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key24926440
Report Number3010532612-2026-00361
Device Sequence Number10652523
Product Code DSP
UDI-Device Identifier10801902218916
UDI-Public(01)10801902218916(11)250916(17)270831(10)18F25J0005(21)
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAB-05840-LWS-SC
Device Lot Number18F25J0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight54 KG